Security analysis of a 2/3-rate double length compression function in the black-box model

Mridul Nandi, Wonil Lee, Kouichi Sakurai, Sangjin Lee

Research output: Contribution to journalConference article

23 Citations (Scopus)


In this paper, we propose a 2/3-rate double length compression function and study its security in the black-box model. We prove that to get a collision attack for the compression function requires Ω(22n/3) queries, where π is the single length output size. Thus, it has better security than a most secure single length compression function. This construction is more efficient than the construction given in [8]. Also the three computations of underlying compression functions can be done in parallel. The proof idea uses a concept of computable message which can be helpful to study security of other constructions like [8], [14], [16] etc.

Original languageEnglish
Pages (from-to)243-254
Number of pages12
JournalLecture Notes in Computer Science
Publication statusPublished - 2005 Oct 17
Event12th International Workshop on Fast Software Encryption. FSE 2005 - Paris, France
Duration: 2005 Feb 212005 Feb 23

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science(all)

Cite this